Share Facebook
Crohn's Disease Forum » General IBD Discussion » Crohn's Polls » Infliximab Side Effect: Acne?


06-08-2017, 08:53 AM   #1
TravelTheWorld
 
Join Date: Jun 2017
Location: Bristol, Connecticut
Infliximab Side Effect: Acne?

Hi! I'm new to this forum and I'm trying to get some advice. I am 23 and have had acne in the past but the past few months have been extremely severe. I was diagnosed with Crohn's when I was 9, I've been on methotrexate for almost 10 years.

I started Infliximab (Remicade) in March and my acne has gotten unbearable. Most of the acne is painful, large, and red bumps mostly along my jawline. These pimples take a long time to go away and I usually have at least 6 on my face at any time. I have also been getting pimples in weird places: my neck, scalp, and occasionally on my arms.

My GI doctor doesn't believe it has anything to do with the new medication but I notice an increase after almost every infusion. I'm thinking of going to a dermatologist. Has anyone else had this problem? If you have, has anything over the counter helped you?
06-08-2017, 08:57 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I would agree with your decision about going to the dermatologist.
06-08-2017, 03:15 PM   #3
More Than Pickles
 
Join Date: Jun 2017
Location: Rockledge Florida

My Support Groups:
I absolutely noticed the same type of acne since I started Remicade 6 months ago. I had acne as a teenager, but nothing like the hard, red, under the skin type around my chin. Mine also lasts weeks, never really coming to a head. I treat with OTC acne cream. I don't see the need to see a dermatologist, because I feel it's a side affect and I don't want to go on additional medication. I hope this helps, you're not alone.
06-09-2017, 08:20 AM   #4
JaimeM
Senior Member
 
JaimeM's Avatar
 
Join Date: Sep 2015
Location: United States, North Dakota

My Support Groups:
Huh now that you say it. I'm in my 30s and still get the occasional acne. I'm kinda a holistic medicine person too, So i use frankincense essential oil on the acne and it clears it up pretty quickly
__________________
Diagnosed Terminal Ileum Crohns 2008
Remicade 6yrs
Had a healthy baby boy 2014
Switched to Cimzia but didn't work 2015
Back to Remicade and added Azathioprine 2016
Reply

Crohn's Disease Forum » General IBD Discussion » Crohn's Polls » Infliximab Side Effect: Acne?
Thread Tools


All times are GMT -5. The time now is 04:42 AM.
Copyright 2006-2017 Crohnsforum.com